MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10031030
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) based on the product analysis completed on 3/12/2018, this product event is now considered fda mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.(b)(4).The product lot number was not reported.Initial reporter: the customer contact information, including title, occupation, phone number, fax number, and e-mail address was not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, abnormal friction was encountered between the coil delivery wire and the coil introducer of a 3 mm x 10 cm deltapaq 10 cerecyte thermo-mechanical detachable coil system (dcs) (cdf10031030/lot unknown).It is not known how the procedure was completed or if there was any injury to the patient.No further information was provided.The product was returned for evaluation.The green introducer was kinked.The embolic coil was located in the translucent introducer sheath near the green introducer.The resheathing tool was broken.The translucent introducer sheath was kinked where it exited the resheathing tool.There was a bend in the device positioning unit (dpu) core wire near the strain relief.The ball tip was intact.The embolic coil was kinked.The condition of the articulating joint and rh coil was obscured by the translucent introducer sheath.There was a small amount of plastic remodeling damage to the v-notch of the resheathing tool.The kinks in the embolic coil prevented it from being advanced or retracted.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.The reported customer complaint that there was resistance or friction in the introducer was confirmed.Kinks in the embolic coil prevented the device from advancing or retracting through the introducer.The kink in the green introducer and broken resheathing tool are both indicative of the application of excessive force.The kink in the green introducer is located approximately where the proximal end of the rotating hemostatic valve (rhv) would clamp to hold the introducer in place relative to the hub of the microcatheter.Applying lateral force while the introducer is clamped in the rhv can kink the introducer.Kinks observed in the embolic coil, which prevent advancement, could be the reason that excessive force was applied.The cause of the kinks in the embolic coil is not apparent from the condition of the returned device.However, 100% of devices are inspected in-process by advancing the embolic coil out of the introducer and retracting back in.Damage such as that observed in the returned device would prevent the embolic coil from advancing, and would be rejected.Thus, it is unlikely that the device left the manufacturing facility with the observed kinks in the embolic coil.Neither the product analysis nor the manufacturing review suggest that the failure could be related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, abnormal friction was encountered between the coil delivery wire and the coil introducer of a 3 mm x 10 cm deltapaq 10 cerecyte thermo-mechanical detachable coil system (dcs) (cdf10031030/lot unknown).It is not known how the procedure was completed or if there was any injury to the patient.It was not reported if the product will be returned for analysis.No further information was provided.

Brand Name
DELTAPAQ CERE 3MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7356480
Report Number3008114965-2018-00574
Device Sequence Number1103577
Product Code HCG
UDI-Device Identifier00878528007210
UDI-Public00878528007210
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10031030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1